Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 62, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 7, 2019, 2:01 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2019, 2:01 PM EDT (18:01 UTC)
- Expired
- Jul 7, 2019, 4:26 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Beaver County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 10 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:20 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 7, 1:20 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
120 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A cold front will slide across the today with more showers and
storms giving way to drier air and decreased rain chance for the
start of the new work-week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued a flash flood watch for the vast majority of the CWA. Slow-
moving showers with heavy rain have already developed across much of
the northern CWA ahead of the lingering boundary, and this trend
should continue to the south this afternoon, given the building
instability of up to 2000 J/kg and high PWAT air mass. Have expanded
likely/categorical PoPs accordingly. Rainfall rates of 1-2" per
hour, locally higher, are certainly possible in this setup. Still
thinking the severe threat is lower than yesterday given less upper
support and generally poor mid- level lapse rates.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Building high pressure is expected to push the front south of the
area by Monday; however, low level moist flow into the ridges may
produce some showers or a few thunderstorms during the afternoon.
Areas from Pittsburgh to the north and west should remain dry.
Temperatures will be seasonable, with less oppressive humidity by
Monday.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
More generalized rain chances return by Thursday as shortwave energy
advances out of the Midwest, with drier weather returning by Friday.
Frontal passage will moderate mid week warmth back toward the
averages by weeks end.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
Showers and thunderstorms will increase in coverage this afternoon,
with some lingering MVFR cigs expected to finally rise to VFR
conditions. While MVFR vis will be possible in any moderate/heavy
storm, have not added tempo groups to every forecast to account for
this. Coverage in rain should begin to decrease by evening, and have
switched most sites to VCSH mention. Wind tonight should be a bit
stronger than last night, which may help to reduce the widespread
nature of IFR restrictions by keeping air more mixed. Have already
included IFR visibilities at PIT, where heavier rain already
occurred today, and MGW, where rain should last the longest this
afternoon/evening. Conditions should slowly rise to MVFR through
Monday morning.
.Outlook...
Widespread restrictions are possible late Wednesday with a approaching
cold front.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 10 PM EDT this evening for MDZ001.
OH...Flash Flood Watch until 10 PM EDT this evening for OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch until 10 PM EDT this evening for PAZ014>016-
020>023-029-031-073>076.
WV...Flash Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
021-509>514.
&&Hazardous weather outlook, Jul 7, 12:11 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1211 PM EDT Sun Jul 7 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-081615- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock- Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 1211 PM EDT Sun Jul 7 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ007>009-013-081615- Mercer-Venango-Forest-Lawrence- 1211 PM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Showers and thunderstorms may produce localized heavy rainfall this afternoon and evening. The rainfall could produce isolated flash flooding, especially in areas that receive multiple storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 8:41 AM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 1 WNW HIGHLAND 40.56N 80.06W
07/07/2019 ALLEGHENY PA 911 CALL CENTER
ROCHESTER RD CLOSED FROM KING WILLIAM DR TO SLOOP RD
&&
EVENT NUMBER PBZ1902590
TGREENLocal storm report, Jul 7, 8:45 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
845 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM FLASH FLOOD 1 SSW INGOMAR 40.56N 80.07W
07/07/2019 ALLEGHENY PA PUBLIC
REPORTED 2.21 INCHES OF RAIN IN ONE HOUR.
&&
EVENT NUMBER PBZ1902591
JDLocal storm report, Jul 7, 9:31 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
931 AM EDT SUN JUL 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM FLASH FLOOD 1 E EMBLEM 40.32N 79.77W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
PARK RUN IS OVER THE STREAM BANK AND FLOODING PARK HILL
RD.
0912 AM FLASH FLOOD 1 WSW CIRCLEVILLE 40.32N 79.75W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
HAROLD DR IS FLOODING DUE TO THE LONG RUN STREAM BEING
OUT OF BANK.
0927 AM FLASH FLOOD JACKTOWN 40.33N 79.73W
07/07/2019 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS ROADS IN NORTH HUNTINGDON TWP. ARE AFFECTED BY
FLOODING
&&
EVENT NUMBER PBZ1902592
EVENT NUMBER PBZ1902593
EVENT NUMBER PBZ1902594
JDThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:18 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 7, 8:52 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jul 7, 12:05 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 4 more | 9 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 1:52 PM EDT | Flash Flood Warning | PBZ | Clarion, Forest, Venango | 2 hr |
| Jul 7, 2:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 2 hr |
| Jul 7, 3:10 PM EDT | Flash Flood Warning | PBZ | Washington | 2 hr |
| Jul 7, 3:28 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jul 7, 4:29 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Butler, Clarion | 106 min |
| Jul 7, 5:06 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jul 7, 7:33 PM EDT | Areal Flood Advisory | PBZ | Fayette | 117 min |
| Jul 6, 8:15 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 30 min |
| Jul 6, 8:16 PM EDT | Areal Flood Warning | PBZ | Coshocton, Muskingum | 80 min |
| Jul 7, 2:30 PM EDT | Areal Flood Advisory | PBZ | Columbiana | 3 hr |
| Jul 7, 4:08 PM EDT | Areal Flood Advisory | PBZ | Carroll, Columbiana | 77 min |
| Jul 7, 5:08 PM EDT | Areal Flood Advisory | PBZ | Belmont, Harrison, Jefferson | 2 hr |
| Jul 7, 6:06 PM EDT | Areal Flood Advisory | PBZ | Columbiana | 114 min |
| Jul 7, 6:06 PM EDT | Flash Flood Warning | PBZ | Belmont | 3 hr |
| Jul 7, 6:46 PM EDT | Areal Flood Advisory | PBZ | Monroe | 119 min |
| Jul 7, 7:52 PM EDT | Areal Flood Warning | PBZ | Belmont | 113 min |
| Jul 7, 6:43 PM EDT | Areal Flood Advisory | PBZ | Tucker | 2 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.